Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 222, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 26, 2009, 10:18 AM EST for 4 counties in Indiana. It took effect at Dec 27, 2009, 9:40 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2009, 10:18 AM EST (15:18 UTC)
- In effect from
- Dec 27, 2009, 9:40 PM EST
- Expired
- Dec 29, 2009, 6:45 AM EST
- In force
- 33 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3). The gauge peaked at 16.39 ft at Dec 28, 2009, 11:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 26, 8:35 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 26, 8:35 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 835 AM EST SAT DEC 26 2009 .UPDATE... UPDATED FORECAST TO REFLECT CURRENT SKY COVER AS EASTERN HALF OF FORECAST AREA HAS BECOME MOSTLY CLEAR. CLOUDS SHOULD REDEVELOP THIS MORNING IN THE COLD ADVECTION AND RETURN EVERYONE TO MOSTLY CLOUDY SKIES. ALSO DELAYED CHANCES FOR SNOW SHOWERS ACROSS EASTERN AREAS UNTIL MAINLY THE AFTERNOON AS IT LOOKS TO TAKE A WHILE FOR THE UPPER LEVEL ENERGY TO ROTATE IN. && .AVIATION...DISCUSSION FOR 26/12Z TAFS. UPPER LEVEL LOW PRESSURE CONTINUES TO SPIN OVER THE WESTERN GREAT LAKES ARLY THIS MORNING. UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE CONVERGENCE BOUNDARY IS NOW OFF TO THE EAST OF ALL TERMINALS. SKIES HAVE BRIEFLY CLEARED AT KBMG AND KIND AS OF 11Z. ANY BREAKS SHOULD BE TEMPORARY THIS MORNING WITH LARGE AREA OF STRATOCUMULUS ALREADY EXPANDING INTO KHUF AND KLAF THIS MORNING AHEAD OF AREA OF SNOW SHOWERS OVER CENTRAL ILLINOIS. CONTINUED LOW LEVEL COLD ADVECTION AND SHALLOW INSTABILITY WILL ALLOW FOR QUICK EXPANSION TO LOWER CLOUDS ACROSS ALL OF THE TERMINALS BY MIDDAY. NEXT UPPER LEVEL DISTURBANCE ROTATING AROUND THE LOW WILL SWING THROUGH CENTRAL INDIANA THIS AFTERNOON. WHILE SNOW SHOWERS ASSOCIATED WITH THIS FEATURE LIKELY TO IMPACT KLAF AS SOON AS MID MORNING...MOST OF THE IMPACTS WILL BE FELT AT THE TERMINALS DURING THE AFTERNOON. MVFR CONDITIONS ARE EXPECTED AT ALL SITES EXCEPT KBMG. IN WAKE OF THE SECOND DISTURBANCE THIS EVENING...SNOW SHOWERS SHOULD DECREASE IN COVERAGE BUT CEILINGS WILL LIKELY REMAIN IN MVFR CATEGORY. SOUTHERLY WINDS THIS MORNING WILL VEER TO SOUTHWEST FOR THE REMAINDER OF THE FORECAST PERIOD. WIND GUSTS UP TO 25KTS ARE POSSIBLE FOR MUCH OF THE DAY...WITH GUSTS DIMINISHING IN WAKE OF THE SNOW SHOWERS THIS EVENING. ADDITIONAL SNOW SHOWERS ARE LIKELY NEAR THE END OF THE FORECAST PERIOD AS UPPER LOW PINWHEELS INTO THE REGION FROM THE WEST. THIS WILL IMPACT THE FORECAST AREA ON SUNDAY AND WILL BE ADDRESSED IN GREATER DETAIL WITH SUBSEQUENT TAF FORECASTS. && .DISCUSSION...DEEP UPPER LOW CENTERED OVER THE MIDWEST EXPECTED TO GRADUALLY LIFT OFF TO THE NORTHEAST DURING THE NEXT FEW DAYS...EVENTUALLY REACHING THE NEW ENGLAND REGION BY MONDAY EVENING. SEVERAL DISTURBANCES WILL BE ROTATING AROUND THE UPPER LOW...KEEPING THINGS UNSETTLED THROUGH SUNDAY. MODELS IN GOOD AGREEMENT ON THE MAJOR FEATURES. FORECAST FORECAST CENTERS ON POPS. FOR TODAY...VORTICITY LOBE CURRENTLY PUSHING THROUGH THE LOCAL AREA WITH AN ASSOCIATED BAND OF SNOW SHOWERS. BASED ON ITS MOVEMENT...SHOULD BE WELL EAST OF THE AREA BY SUNRISE. OTHERWISE...MAY NOT SEE TOO MUCH ACTIVITY UNTIL LATER THIS AFTERNOON WHEN MODEL DATA INDICATE THE NEXT IMPULSE SHOULD BE APPROACHING THE NORTHWESTERN ZONES. WILL CONTINUE WITH CHANCE POPS FOR SNOW SHOWERS ALL AREAS WITH THE HIGHEST POPS IN THE NORTHWEST. POCKETS OF CLEARING SKIES EARLY THIS MORNING SHOULD BE TEMPORARY...WITH INSTABILITY CLOUDS FILLING BACK IN AFTER SUNRISE. IN THE LATER PERIODS...DISTURBANCE MENTIONED ABOVE SHOULD BE MOVING THROUGH TONIGHT...SO WILL CONTINUE WITH CHANCE POPS. STILL LOOKS LIKE THE BEST CHANCES OF PRECIPITATION WILL BE ON SUNDAY AS THE BULK OF THE UPPER ENERGY PUSHES THROUGH. COULD SEE SOME ACCUMULATIONS IN THE 1/2 TO 1 INCH RANGE AT THAT TIME BASED ON QPF PROGS OFF THE MODELS. PRECIPITATION THREAT SHOULD END BY SUNDAY NIGHT AS UPPER TROUGH PASSES OFF TO THE EAST. BASED ON LOW LEVEL THICKNESSES...THE GFS MOS HIGHS FOR TODAY MAY BE A FEW DEGREES ON THE WARM SIDE. WILL NUDGE THE GUIDANCE DOWN A BIT TODAY. REMAINDER OF THE PERIODS LOOK OK FOR THE MOST PART. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...CS PUBLIC...JAS AVIATION...RYAN
Hazardous weather outlook, Dec 26, 5:49 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 549 AM EST SAT DEC 26 2009 INZ021-028>031-035>042-045>049-052>057-061>065-068>072-271100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 549 AM EST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SNOW SHOWERS ARE POSSIBLE TODAY AND TONIGHT. MINOR ACCUMULATIONS ARE POSSIBLE. SOUTHERLY WINDS MAY GUST TO AROUND 30 MPH TODAY. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS ARE POSSIBLE ON SUNDAY. MINOR ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-060-067-271100- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 549 AM EST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SNOW SHOWERS ARE POSSIBLE TODAY AND TONIGHT. MINOR ACCUMULATIONS ARE POSSIBLE. LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. SOUTHERLY WINDS MAY GUST TO AROUND 30 MPH TODAY. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS ARE POSSIBLE ON SUNDAY. MINOR ACCUMULATIONS ARE POSSIBLE. LOWLAND FLOODING IS EXPECTED ALONG THE WABASH RIVER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:18 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 60 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.